question-icon

What causes metallic taste in mouth after taking Lutera?

default
Posted on Tue, 26 May 2015
Question: I've been taking the birth control pill lutera for almost 2 weeks and I've been having a metallic taste in my mouth for a few days now and as far as me being sexually active, I was active on the 5th day of me taking the pill when it was suggested that I wait seven days instead. Is this a possible side affect of the pill or could it mean pregnancy? Also how long is this bound to last?
doctor
Answered by Dr. Nidhi Setia (48 minutes later)
Brief Answer:
side effects of birth control pills.

Detailed Answer:
Hello
Welcome to HCM.

I can understand your concerns.

In my opinion, the metallic taste is most probably due to the effect of pills.
It may last for as long as 4-6 weeks.
Chewing a sugar-free gum can help to alleviate the symptom.

It is unlikely that the symptom that you are having is related to pregnancy as the embryo is not in communication with the bloodstream of the mother so early.

Hope this helps.

Thanks.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Nidhi Setia

OBGYN

Practicing since :2009

Answered : 760 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes metallic taste in mouth after taking Lutera?

Brief Answer: side effects of birth control pills. Detailed Answer: Hello Welcome to HCM. I can understand your concerns. In my opinion, the metallic taste is most probably due to the effect of pills. It may last for as long as 4-6 weeks. Chewing a sugar-free gum can help to alleviate the symptom. It is unlikely that the symptom that you are having is related to pregnancy as the embryo is not in communication with the bloodstream of the mother so early. Hope this helps. Thanks.